Levaquin Side Effects: Retinal detachment
Levaquin Lawsuit Information
New research suggests that users of fluoroquinolone antibiotics, which include Levaquin and Cipro®, may face an increased risk of retinal detachment, which could lead to blindness, vision loss and other serious vision problems. Although data on the connection between retinal detachment and Levaquin® or Cipro® use is still being evaluated, Loncar Lyon Jenkins is currently investigating claims for individuals who have suffered from retinal detachment as a result Levaquin® use.
Leavquin Retinal Detachment
The retina is a light-sensitive, transparent tissue located in the back of the eye. Light is focused on the retina by the cornea and the lens. The retina then converts the image into neural impulses and sends them to the brain via the optic nerve (the nerve connecting the eye to the brain). Retinal detachment is the separation of the retina from the tissues underneath it. It is important to distinguish retinal detachment from posterior vitreous detachment (in which the jelly in the eye peels away from the retina), which is a natural aging process that occurs in many people. Every year, about 1 to 2 people per 10,000 develop retinal detachment. Retinal detachment is a medical emergency. The treatment objectives for this condition are prompt repair of the retina with the aim of preserving or restoring visual field and acuity.
In April of 2012, a study was published in the Journal of the American Medical Association which demonstrates a possible link between fluoroquinolone use and retinal detachment. Due to the fact that there are no previous studies associating oral fluoroquinolone use with retinal detachment, it is unlikely that treating retina surgeons suspected a possible link with oral fluoroquinolone use and retinal detachment, which may explain why more cases of retinal detachment secondary to fluoroquinolones have not been reported.
More information on the study released can be found here:
Levaquin Legal Help
Patients with concerns about side effects who were prescribed a fluoroquinolone antibiotic such as Levaquin® or Cipro® should speak with their doctor. Never stop a medication prescribed without first consulting your physician. If you were prescribed a fluoroquinolone antibiotic and suffered retinal detachment, contact Loncar Lyon Jenkins immediately, as you have legal deadlines are rapidly approaching.